Scalloped tongue from upping a dosage of levothroxine?

I just recently started upping my dosage of levothroxine from 25 mcg to 50 mcg. My body does fine on 25 mcg except for me being tired always and being kind of dizzy. But I had just recently started taking 50 mcg of levo and it seems like my tongue swells up a bit more than usual at night and towards the morning time. A long with me feeling shaky, and making it hard for me to sleep. Has anyone else had these problems when upping a dosage? And did you keep taking the higher dosage? If so did the scalloped tongue and sleeplessness subside in time?

11 Replies

oldestnewest
  • Hi- scalloped, swollen tongue and dizziness are usually considered to be a sign of low B12. There are several important nutrients - vit B12, vit D, folate and ferritin - that must all be at optimum (not just in range) levels to let you use thyroid hormone properly and a lack of some or all of these (very common with hypothyroid) will cause issues with raising doses. If you have blood test results for your thyroid and these could you post them and then members will be able to advise properly?

    Gillian xx

  • I actually looked up the symptoms for having low vitamin b12 and I seem to have every symptom it said. I've never been tested for my vitamin b12 of vitamin D. But I think tomorrow I'll be going into my doctors to get a blood test done to see my results. I'm really curious about it now.

  • It is very common to have major deficiencies and these will have all sorts of impacts!

    Good luck xx

  • Thank you so much!(:

  • I had no clue about that. I have my results from checking my tsh and t3 levels. They came back normal. But I'll post them on here really fast. I'm not sure I had my vitamin b12 or vitamin D checked ever.

  • Never accept, normal, fine, or o.k. when dealing with our blood tests. We have to get a print-out that has the ranges too as labs differ and it makes it easier to comment.

    You should have had B12, Vit D, iron, ferritin and folate tested if not ask next time you have your blood test. Everything is interlinked and we need optimum.

  • I'll make sure to do so next time. I've been having problems with this for awhile now. So I think tomorrow I'm going to see if they can do anything about it.

  • For my T4 my results came back as 1.07-( 0.71-1.7) for my tsh 3rd Gen came back as 6.03 H (0.270-4.20)

  • You are very under-medicated. Once on thyroid hormone replacement, your TSH should come down to one or under. Not surprising if you still have symptoms. :(

  • A scalloped tongue is a clinical symptom of hypothyroidism and your dose of 50mcg is low, so I should think as dose is increased it will be beneficial. It takes years for our thyroid hormones to gradually diminish and we are diagnosed, so it takes quite some time for our hormones to be increased to relieve all sympotoms (not just some).

    B12 and Vitamin D are the two most important as they are more pro-hormones that are essential for our and our body's wellbeing. Serious consequences can arise if neglected.

    scallopedtongue.com/2015/01...

  • Thank you! That all was very helpful to me. (:

You may also like...